Texas, 2005Damaging Wind in Texas, July 14, 2005
July 14, 2005 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 14, 12:14 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 14, 12:14 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 PM CDT THU JUL 14 2005
.UPDATE...
HAVE ADJUSTED POPS HIGHER OVER ALL OF HILL COUNTRY AND ESCARPMENT
AREAS NAD LOWER TO THE SOUTHEAST. NO OTHER CHANGES AT THIS TIME.
&&
.PREVIOUS DISCUSSION.../ISSUED 335 AM CDT THU JUL 14 2005/
PRECIPITABLE WATER VALUES CONTINUE TO SOAR ABOVE 2 INCHES OVER SE
COUNTIES WHILE RUNNING FROM 1.5 TO 2 INCHES ACROSS THE NW HALF. RAIN
CHANCES WILL CLIMB THROUGH FRIDAY AND FALL AGAIN SATURDAY NIGHT AS A
CYCLONIC SHEAR AXIS ALOFT DROPS OVER TX AND WASHES OUT BY THE END OF
THIS WEEKEND.
MODELS CONTINUE TO DIFFER ON QPF FOCUS WITH GFS SHOWING QPF BOMBS
THE NEXT COUPLE AFTERNOONS APPARENTLY AFFECTED BY SEABREEZE
CONVERGENCE. WILL SHOW HIGHER POPS WHERE THE SEABREEZE IS EXPECTED
BUT SPREAD OUT THE RAIN CHANCES TO REFLECT MORE OF AN ETA/GFS SPLIT
THROUGH THIS RAINY PERIOD. WITH A DROUGHT CONTINUING FOR MOST AREAS,
WILL CHOOSE NOT TO MENTION LOCALLY HEAVY RAINFALL AS THIS PATTERN
STILL HAS THE LOOK OF AIRMASS THUNDERSTORMS MORE THAN A MESOSCALE
CONVERGENCE FEATURE THAT WOULD FOCUS HEAVY RAINFALL OVER ANY ONE
PARTICULAR AREA.
ON SUNDAY, MODEL CONSENSUS AND TRENDS ARE LEANING TOWARD INCREASING
STABILITY FROM THE EASTERN US UPPER RIDGE, AND THIS WILL LIKELY
HELP KEEP HURRICANE EMILY FROM BECOMING A THREAT TO MOST OF THE US
GULF COAST. WILL BUY INTO THE GFS TRACK OF EMILY FOR THE END OF THE
EXTENDED AND LEAN ON THE LOW SIDE OF GFS RAIN CHANCES.
ON TEMPS, THE INCREASED RAIN CHANCES/BROAD UPPER TROUGH SHOULD
RESULT IN MORE SEASONAL MAXES AND COOLER MINS FOR THE NEXT FEW DAYS
THE ADDED MOISTURE EXPECTED FROM THIS WEATHER COULD DELAY A RETURN
TO TRIPLE DIGIT HIGHS ONCE STABILITY TAKES OVER AGAIN NEXT WEEK. GFS
GUIDANCE WAS FOLLOWED FOR THE MOST PART.
EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
06/08
Hazardous weather outlook, Jul 14, 12:45 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 PM CDT THU JUL 14 2005
TXZ171>173-183>194-202>209-217>225-228-151000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
145 PM CDT THU JUL 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY...
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL PRODUCE
LIGHTNING...WIND GUSTS OF 25 TO 50 MPH...AND LOCALLY HEAVY DOWNPOURS
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS MAINLY DURING THE AFTERNOON AND
EVENING HOURS. THIS THREAT WILL COVER ALL OF SOUTH CENTRAL TEXAS
FRIDAY THROUGH SUNDAY AND THEN MAINLY EAST OF A CAMPBELLTON TO
GONZALES TO GIDDINGS LINE MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 11:20 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CDT THU JUL 14 2005
TXZ171>173-183>194-202>209-217>225-228-142015-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1220 PM CDT THU JUL 14 2005
...WIDELY SCATTERED SHOWERS OR THUNDERSTORMS POSSIBLE AGAIN
TODAY...
CHANCES FOR WIDELY SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES
FOR THIS AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS
OF SOUTH CENTRAL TEXAS.
AN AREA OF SHOWERS AND THUNDERSTORMS WAS DEVELOPING NORTH OF LLANO
AND BURNET COUNTIES AND IS EXPECTED TO DEVELOP TO THE SOUTH
AND SOUTHEAST IN THE AFTERNOON. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS WAS WEST OF DEL RIO.
WIND GUSTS OF 25 TO 35 MPH...BRIEF LOCALLY HEAVY RAIN...AND
FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS.
YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT
LESS THAN A TENTH TO BETWEEN THREE QUARTERS AND NEAR ONE
INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS.
WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR
THE THUNDERSTORMS.
Special weather statement, Jul 14, 12:41 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
141 PM CDT THU JUL 14 2005
TXZ171>173-183>194-202>209-217>225-228-142101-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
141 PM CDT THU JUL 14 2005
...SCATTERED SHOWERS OR THUNDERSTORMS CONTINUE TO FORM THIS
AFTERNOON...
CHANCES FOR SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES THIS
AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH
CENTRAL TEXAS.
SHOWERS AND THUNDERSTORMS CONTINUE TO FORM FROM WEST OF DEL RIO
TO THE WESTERN HILL COUNTRY AND EAST TO WEST AND NORTH OF AUSTIN.
THIS ACTIVITY IS EXPECTED TO CONTINUE DEVELOPING TO THE EAST AND
SOUTHEAST THIS AFTERNOON.
WIND GUSTS OF 25 TO 50 MPH...BRIEF LOCALLY HEAVY RAIN...AND
FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS.
YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT
LESS THAN A TENTH OF AN INCH TO BETWEEN THREE QUARTERS AND
NEAR ONE INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL
TEXAS. WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR
THE THUNDERSTORMS.
Thunderstorm Wind, Williamson
- When
- July 14, 1:40 PM CST to 1:45 PM CST
- Where
- Williamson County, Bartlett
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.783, -97.433
Severe thunderstorms blew down power lines and damaged a garage and an out-building in the Bartlett area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Georgia, July 14, 20051 death · 6 injured · $132,000 · 5 events
- Flash Flooding and Damaging Winds in New York, July 14, 20051 injured · $240,000 · 56 kt wind · 10 events
- Flash Flood in New York, July 14, 2005$500,000 · 1 event
- Lightning Strike in Florida, July 14, 2005$500,000 · 1 event
- Flash Flooding in Ohio, July 14, 2005$450,000 · 2 events
- Flash Flooding and Damaging Wind in Mississippi, July 14, 2005$365,000 · 50 kt wind · 4 events
- Flash Flood in Alabama, July 14, 2005$300,000 · 1 event
- Flash Flood and Hail in Texas, July 14, 2005$130,000 · 1 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, July 14, 20051 injured · $170,000 · 53 kt wind · 3 events
- Flash Flood in Alabama, July 14, 2005$150,000 · 1 event
- Debris Flow in North Carolina, July 14, 2005$50,000 · 1 event
- Flash Flood in Texas, July 14, 2005$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461081.